[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1976

Reaction with Ibuprofen in Aspirin Sensitivity Through Tartrazine Colorant

Author Affiliations

Cincinnati

Arch Dermatol. 1976;112(6):883. doi:10.1001/archderm.1976.01630300079024
Abstract

To the Editor.—  It has been well established that patients who demonstrate aspirin intolerance can cross-react with a myriad of structurally unrelated and nontherapeutic substances.1 Often, these cross-sensitizers remain dangerously unrecognized even after a detailed history or after consulting a readily available reference such as the Physicians Desk Reference. Hydrazine yellow (tartrazine), a yellow coloring for foods and medicinal capsules is an increasingly common example of such a cross-sensitizer.2,3 We report a patient with "intrinsic asthma," including aspirin intolerance, who recently began therapy with ibuprofen (Motrin), an orange capsule containing tartrazine, in an attempt to alleviate pain associated with osteoarthritis.The patient is a 64-year-old woman who had been treated in the Dermatology Clinic at the University of Cincinnati Medical Center for atopic dermatitis. In addition, the patient's past history revealed adult-onset asthma, nasal polyps, and an intolerance to aspirin as manifested by acute urticaria. She returned recently

First Page Preview View Large
First page PDF preview
First page PDF preview
×